MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-018
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.If returned, investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020 an amplatzer occluder was implanted in a (b)(6) female.Pulmonary embolism was found as patient was being evaluated for stroke at hospital.No information for shunt during discharge.During follow up - no symptom of stroke when the patient was interviewed.At 12 month (in june), tee showed mild residula shunt, but no thrombus.Surgical intervention was performed for the stroke, pulmonary embolism, and deep vein thrombosis.Ventilator dependent respiratory failure on (b)(6) 2020, left anterior fascicular block septal myocardial infarction.Patient was admitted for stroke and pulmonary embolism and dvt.Surgical intervention was performed.
 
Additional Manufacturer Narrative
An event of pulmonary embolism about one year after pfo device implantation, along with residual shunt, stroke, and deep vein thrombosis was reported.A more comprehensive assessment could not be performed as the device remains implanted was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10471329
Report Number2135147-2020-00383
Device Sequence Number13993283
Product Code MLV
UDI-Device Identifier00811806011271
UDI-Public00811806011271
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number9-PFO-018
Device Catalogue Number9-PFO-018
Device Lot Number6808958
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR